Alert archive / Maine / Wind Advisories in 2023
Wind Advisory 4, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Apr 30, 2023, 2:46 AM EDT for 4 counties in Maine. It took effect at Apr 30, 2023, 8:00 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2023, 2:46 AM EDT (06:46 UTC)
- In effect from
- Apr 30, 2023, 8:00 PM EDT
- Expired
- May 1, 2023, 12:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 108 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 6.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 2057 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
694 WWUS71 KCAR 300646 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 246 AM EDT Sun Apr 30 2023 MEZ029-030-301600- /O.NEW.KCAR.WI.Y.0004.230501T0000Z-230501T1400Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Orland, Castine, Eastport, Perry, Machias, and Cherryfield 246 AM EDT Sun Apr 30 2023 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT MONDAY... * WHAT...East winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 PM this evening to 10 AM EDT Monday. * IMPACTS...Strong winds may blow down limbs, trees, and powerlines. Isolated to scattered power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
6 follow-up statements
370 WWUS71 KCAR 301424 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 1024 AM EDT Sun Apr 30 2023 MEZ029-030-302230- /O.CON.KCAR.WI.Y.0004.230501T0000Z-230501T1400Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Orland, Castine, Eastport, Perry, Machias, and Cherryfield 1024 AM EDT Sun Apr 30 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT MONDAY... * WHAT...East winds 25 to 35 mph with gusts up to 50 mph expected, with a few gusts of 55-60 mph over the highest terrain possible. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 PM this evening to 10 AM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
438 WWUS71 KCAR 301902 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 302 PM EDT Sun Apr 30 2023 MEZ029-030-010315- /O.CON.KCAR.WI.Y.0004.230501T0000Z-230501T1400Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Orland, Castine, Eastport, Perry, Machias, and Cherryfield 302 PM EDT Sun Apr 30 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT MONDAY... * WHAT...East winds 25 to 35 mph with gusts up to 50 mph expected, with a few gusts of 55-60 mph over the highest terrain. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 PM this evening to 10 AM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
678 WWUS71 KCAR 010144 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 944 PM EDT Sun Apr 30 2023 MEZ029-030-010945- /O.CON.KCAR.WI.Y.0004.000000T0000Z-230501T1400Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Orland, Castine, Eastport, Perry, Machias, and Cherryfield 944 PM EDT Sun Apr 30 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT MONDAY... * WHAT...East winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...Until 10 AM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
674 WWUS71 KCAR 010719 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 319 AM EDT Mon May 1 2023 MEZ010-015-016-031-011400- /O.EXA.KCAR.WI.Y.0004.000000T0000Z-230501T1400Z/ Central Piscataquis-Southern Penobscot-Interior Hancock- Southern Piscataquis- Including the cities of Greenville, Monson, Blanchard, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Dover-Foxcroft, Milo, and Guilford 319 AM EDT Mon May 1 2023 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...East winds 20 to 25 mph with gusts up to 50 mph. * WHERE...Central Piscataquis, Southern Penobscot, Interior Hancock and Southern Piscataquis Counties. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Strong winds may blow down limbs, trees, and powerlines. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MEZ029-030-011400- /O.CON.KCAR.WI.Y.0004.000000T0000Z-230501T1400Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Orland, Castine, Eastport, Perry, Machias, and Cherryfield 319 AM EDT Mon May 1 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...East winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Strong winds may blow down limbs, trees, and powerlines. Isolated to scattered power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
851 WWUS71 KCAR 011347 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 947 AM EDT Mon May 1 2023 MEZ029-030-011500- /O.EXP.KCAR.WI.Y.0004.000000T0000Z-230501T1400Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Orland, Castine, Eastport, Perry, Machias, and Cherryfield 947 AM EDT Mon May 1 2023 ...WIND ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... Winds will gradually diminish through the remainder of the morning. Thus, the Wind Advisory will be allowed to expire. $$ MEZ015-016-011500- /O.EXP.KCAR.WI.Y.0004.000000T0000Z-230501T1400Z/ Southern Penobscot-Interior Hancock- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, and Great Pond 947 AM EDT Mon May 1 2023 ...WIND ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... Winds will gradually diminish through the remainder of the morning. Thus, the Wind Advisory will be allowed to expire. $$ MEZ010-031-011600- /O.EXT.KCAR.WI.Y.0004.000000T0000Z-230501T1600Z/ Central Piscataquis-Southern Piscataquis- Including the cities of Greenville, Monson, Blanchard, Dover-Foxcroft, Milo, and Guilford 947 AM EDT Mon May 1 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... * WHAT...East winds 20 to 25 mph with gusts up to 50 mph. * WHERE...Central Piscataquis and Southern Piscataquis Counties. * WHEN...Until noon EDT today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Norcross
125 WWUS71 KCAR 011542 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 1142 AM EDT Mon May 1 2023 MEZ010-031-011645- /O.EXP.KCAR.WI.Y.0004.000000T0000Z-230501T1600Z/ Central Piscataquis-Southern Piscataquis- Including the cities of Greenville, Monson, Blanchard, Dover-Foxcroft, Milo, and Guilford 1142 AM EDT Mon May 1 2023 ...WIND ADVISORY WILL EXPIRE AT NOON EDT TODAY... Winds will gradually diminish through the afternoon. Thus, the Wind Advisory will be allowed to expire at noon. $$ Norcross
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Apr 29, 9:34 PM EDT, 5 hours 12 minutes earlier.
Area forecast discussion, Apr 29, 9:34 PM EDT, 5 hours 12 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
934 PM EDT Sat Apr 29 2023
.SYNOPSIS...
High pressure will slide east of the region tonight and tomorrow.
A strong low will intensify along the Mid-Atlantic coast Sunday
night then track west of the region through Monday. An upper
level low will then slowly cross the region Tuesday through
Thursday.
&&
.NEAR TERM /THROUGH SUNDAY/...
915pm update...Added mention of patchy fog for Downeast and the
coastal waters tonight. METSAT imagery showed signs of some
moisture streaming northward before high clouds obscured it.
Most guidance also hints at fog and stratus for the coast. The
southeast winds certainly do not dissuade the notion. Nothing
currently suggests any fog and stratus advects as far northward
as Bangor.
Otherwise, cloud cover tonight and tomorrow promises a milder
night and cooler daytime temps Sunday. Did increase lows with
this update as high and mid cloud cover will remain persistent
all night. May need to cut back on PoPs tonight into tomorrow
given the dry air and blocking high in place.
Previous discussion...
WV imagery showing two pieces of energy to the east of the MS River
Valley. H5 low currently dropping into the Great Lakes with a
compact s/wv rotating thru the Gulf Coast as of 19z this
afternoon. These two are on a collision course with a rendezvous
scheduled for tomorrow night over the northeast.
In the meantime cu that developed this afternoon will dissipate with
sunset. Thicker high and mid clouds will be poised to move in at
about the same time across the west with overcast holding off over
the eastern zones until closer to midnight. Clouds will keep min
temps warmer than yda with lows only dropping into the u30s but most
sites remaining right around 40F.
Sunday will see an initial wave move up acrs the north and west
along sfc boundary set up with light showers expected possibly
producing a few hundredths of an inch of rain late morning/early
afternoon before diminishing as it gets eaten up by dry air.
The real rain will be moving into swrn portions of the area in the
afternoon, particularly after 21z as 925mb winds increase to between
40-50 kts from about Penobscot Bay and points west. Southeasterly
winds will begin to pick up late in the afternoon but strongest wind
gusts will hold off until Sun night.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
Upper level low pressure will be located across the Great Lakes
Sunday night. A disturbance rotating around the upper low will
support an intensifying surface low. The upper low will begin
to capture the surface low which will wrap back from the
Mid-Atlantic region toward the Great Lakes upper low Sunday
night while drawing an occluded front toward Maine. Deeper
moisture will be drawn across Maine in advance of the occluded
front. Rain will expand across the region Sunday night which
should be heavy at times across Downeast areas. Heavy rain is
also expected across the favored higher terrain of the
West-Central Highlands where upsloping winds will support
orographic enhancement of the rain. Could have enough elevated
instability to also support a slight chance of thunder Sunday
night into Monday, though have not included this in the forecast
yet. Lesser rain totals are expected across northern areas
Sunday night. A strong low-level jet will also begin to lift
across Downeast areas Sunday night in advance of the occlusion
with east/southeast wind gusts to 40 - 50 mph possible along the
Downeast coast, possibly into the interior Downeast region. A
Wind Advisory could eventually be needed along the Downeast
coast, possibly extending inland across interior Downeast areas.
The occlusion will cross the forecast area Monday, with a
vertically stacked surface/upper low across the Great Lakes. The
heaviest rains and strongest winds will occur early Monday in
advance of the occlusion, then diminish during the afternoon
with the weakening occlusion. Generally expect 1.0 to 2.0 inch
rain totals across Downeast and central portions of the forecast
area through Monday. However, local 2.0 to 3.0 inch totals are
possible particularly across Downeast areas and the West-Central
Highlands. Rainfall totals across northern areas are generally
expected to be around an inch or less. The vertically stacked
system remains across the Great Lakes Monday night while a
disturbance rotating around the upper low lifts across the
forecast area keeping a chance of showers. The vertically
stacked system drifts east across New England Tuesday keeping
mostly cloudy skies along with a chance of showers across the
forecast area. Expect near normal level temperatures
Monday/Tuesday.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Mostly cloudy skies along with a chance of showers will persist
Tuesday night. Could have just enough cold air to allow the rain
showers to mix with snow showers across the higher terrain of
northern Maine late Tuesday night. Uncertainty begins to increase
Wednesday into Thursday regarding the exact location of the
vertically stacked system, across New England or the Mid-Atlantic
region, along with how rapidly the system moves east. Have
leaned toward a slower moving system which keeps mostly cloudy
skies along with a chance of showers across the region
Wednesday/Thursday. The system will move east Friday/Saturday
with upper level troffing persisting across the forecast area in
the wake of the exiting system. Expect less extensive showers
Friday/Saturday, with a trend toward more diurnally driven
coverage. Temperatures will be at below normal levels
Wednesday/Thursday, then begin to recover Friday/Saturday.
&&
.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: VFR from BGR north expected over the next 24 hours.
At BHB, onshore flow will bring in low stratus this evening,
eventually IFR cigs move in after 04z with LIFR expected between
06-14z Sun. Cigs improve to MVFR after 16z.
SHORT TERM:
Sunday night...VFR/MVFR early, lowering to IFR/LIFR. Increasing rain
chances. Rain possibly heavy at times late. East/southeast winds 10
to 20 knots with gusts up to 30 knots, except 40 to 45 knots along
the Downeast coast. Low level wind shear.
Monday...IFR/LIFR. Rain. Rain possibly heavy at times early.
East/southeast winds 10 to 20 knots with gusts up to 30 knots,
except 40 to 45 knots along the Downeast coast early. Low level
wind shear early. South/southeast winds 10 to 15 knots with
gusts up to 20 knots late.
Monday night through Tuesday night...MVFR/IFR. A chance of showers.
East/southeast winds 10 to 15 knots with gusts up to 20 knots.
Wednesday through Wednesday night...MVFR, occasional IFR. A chance
of showers. East/northeast winds 10 to 15 knots with gusts up
to 20 knots.
Thursday...VFR/MVFR. A chance of showers. Northeast/north winds 10
to 15 knots with gusts up to 20 knots.
&&
.MARINE...
NEAR TERM: Southeast winds increase ahead of the strong system
moving in with winds increasing aoa 25kts shortly after daybreak
Sunday morning. Winds continue to increase to over gale force in
the afternoon and continuing strengthening toward 40kts over the
outer waters and above 35kts on the intracoastal waters by the
end of the period. Seas increase above SCA levels over the outer
waters after 12z and climb toward 10ft by Sun evening.
SHORT TERM: A Gale Watch remains in effect for all the waters Sunday
night into Monday. Strong gales are expected, with gusts which
could approach storm force later Sunday night into Monday
morning. Small craft advisory conditions then expected later
Monday into Tuesday. Rain Sunday night into Monday. A slight
chance/chance of showers Monday night, with a chance of showers
Tuesday.
&&
.HYDROLOGY...
Rivers and streams will fall into Sunday. Rain develops Sunday
night then persists into Monday, tapering to showers Monday
night. Generally expect 1.0 to 2.0 inch rain totals across
Downeast and central portions of the forecast area through
Monday. However, local 2.0 to 3.0 inch totals are possible
particularly across Downeast areas and the West-Central
Highlands. Rainfall totals across northern areas are generally
expected to be around an inch or less. At this time, flooding is
not expected on the larger mainstem rivers. However, smaller
streams and brooks could reach bankfull, with isolated flooding
possible. The best chances of this are across Downeast areas
and the West-Central Highlands later Sunday night into Monday
morning. Standing water is also possible in localized poor
drainage and urban areas with the heavier rain.
&&
.TIDES/COASTAL FLOODING...
A significant storm surge is expected late Sunday night. The
surge may exceed 2 and 1/2 feet. However, the worst of the
surge occurs before a high tide near 8AM Monday morning and it
is not a high astronomical tide. Therefore, high water levels
and coastal flooding are not expected.
The combination of high tide, surge, wave heights up to 15 feet
and a wave period near 10 seconds makes wave run-up and overwash
possible. This would be for the the Monday morning high tide.
Minor impacts would be most likely for locations such as
Seawall Rd on MDI and roads along the coast on the Schoodic
Peninsula. Minor erosion could impact locations such as Rogue
Bluffs in Washington County.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Watch from Sunday afternoon through Monday afternoon for
ANZ050>052.
&&
Near Term...Buster/MCW
Short Term...Norcross
Long Term...Norcross
Aviation...Buster/MCW/Norcross
Marine...Buster/MCW/Norcross
Hydrology...Norcross
Tides/Coastal Flooding...MCWHazardous weather outlook, Apr 30, 2:38 AM EDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 238 AM EDT Sun Apr 30 2023 MEZ001>006-010-011-015>017-031-032-010645- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 238 AM EDT Sun Apr 30 2023 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. Locally heavy rainfall and a gusty east wind with wind gusts to 40 mph are likely across the region tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Locally heavy rainfall and gusty wind are likely across the region Monday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-010645- Coastal Hancock-Coastal Washington- 238 AM EDT Sun Apr 30 2023 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT MONDAY... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Heavy rainfall is expected tonight with one to inches of rain, and locally more. Ponding of water is likely on roads and isolated flooding of smaller streams and culverts is possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050-051-010645- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 238 AM EDT Sun Apr 30 2023 ...STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT MONDAY... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ052-010645- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 238 AM EDT Sun Apr 30 2023 ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT MONDAY... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. CB
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 2:45 AM EDT | Gale Warning | CAR | 6 hr | |
| Apr 30, 2:45 AM EDT | Storm Warning | CAR | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.